Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 35, NWS Paducah, KY

March 15, 2025Gallatin County, Saline County, White County, Illinois; Posey County, Indiana

NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 1:53 AM CDT for Gallatin County, Saline County, White County, Illinois; Posey County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 1:53 AM CDT (06:53 UTC)
Expired
Mar 15, 2025, 2:45 AM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.25 in

Counties Gallatin County, IL, Saline County, IL, White County, IL, Posey County, IN

The radar

The Evansville,IN radar (KVWX), 54 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:34 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

294 
WFUS53 KPAH 150653 RRA
TORPAH
ILC059-165-193-INC129-150745-
/O.NEW.KPAH.TO.W.0035.250315T0653Z-250315T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
153 AM CDT Sat Mar 15 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southeastern White County in southeastern Illinois...
  East central Saline County in southern Illinois...
  Gallatin County in southern Illinois...
  Southwestern Posey County in southwestern Indiana...

* Until 245 AM CDT.

* At 153 AM CDT, a confirmed large and extremely dangerous tornado
  was located near Equality, or near Harrisburg, moving northeast at
  60 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Equality, Eldorado, Ridgway, and Shawneetown around 200 AM CDT.

Other locations impacted by this tornadic thunderstorm include Omaha,
Junction, Maunie, and New Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3790 8793 3789 8794 3787 8794 3784 8791
      3783 8791 3779 8799 3780 8801 3780 8803
      3778 8804 3765 8832 3778 8850 3811 8808
TIME...MOT...LOC 0653Z 233DEG 53KT 3771 8844 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.25 IN

$$

SP
1 follow-up statement
774 
WWUS53 KPAH 150718
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
218 AM CDT Sat Mar 15 2025

ILC165-150728-
/O.CAN.KPAH.TO.W.0035.000000T0000Z-250315T0745Z/
Saline IL-
218 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR EAST CENTRAL SALINE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for southern and
southeastern Illinois...southwestern Indiana...and northwestern
Kentucky.

&&

LAT...LON 3790 8793 3789 8794 3787 8794 3784 8809
      3797 8826 3811 8808
TIME...MOT...LOC 0718Z 233DEG 53KT 3793 8806 

$$

ILC059-193-INC129-150745-
/O.CON.KPAH.TO.W.0035.000000T0000Z-250315T0745Z/
White IL-Gallatin IL-Posey IN-
218 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHEASTERN WHITE...NORTHEASTERN GALLATIN AND SOUTHWESTERN POSEY
COUNTIES...

At 218 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Mount Vernon, moving northeast at 60 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern White, northeastern Gallatin and southwestern Posey
Counties, including the following locations... Maunie and New Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3790 8793 3789 8794 3787 8794 3784 8809
      3797 8826 3811 8808
TIME...MOT...LOC 0718Z 233DEG 53KT 3793 8806 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

SP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 1 hour 1 minute earlier. Its key messages:

  • A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
  • All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
  • Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- A Wind Advisory remains in effect through 4 AM for gusts of
  40-50 mph.

- All modes of significant severe weather are expected with tonight's
  storms, large hail (2+ inches), damaging winds of 70-80+ mph,
  and significant tornadoes (EF2+).

- Saturday maintains a severe threat during the morning into the
  early afternoon. All modes of severe remain possible. This is
  mainly across western KY and southwest IN.

&&

.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025

A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.

Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.

How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.

Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
     080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
     INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.

&&

DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Mar 14, 4:48 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Fri Mar 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Strong gusty winds of 40 to 50 mph are forecast this afternoon
and evening. Refer to the Wind Advisory for additional details.

Widespread thunderstorms are expected this evening into tonight
with the potential for significant severe weather. Hazards
include damaging winds in excess of 70 mph, tornadoes, and large
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms are possible on Saturday, some of which
may be severe with damaging winds, large hail, and a few
tornadoes. This threat is primarily across west Kentucky and
southwest Indiana. Heavy rainfall may lead to flash flooding
across west Kentucky on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any severe weather or damage to the
National Weather Service or local authorities.

In the hours before

Local storm report, Mar 15, 12:19 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1219 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     Tornado          1 S Perryville          37.71N 89.87W
03/14/2025                   Perry              MO   Law Enforcement

            Multiple structures with major damage on the
            south side of Perryville.

&&

DWS
Local storm report, Mar 15, 12:32 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1232 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     Tstm Wnd Gst     3 WNW Scott City        37.23N 89.58W
03/15/2025  M77 MPH          Scott              MO   ASOS

            ASOS station KCGI Cape Girardeau MO.

&&

DWS
Local storm report, Mar 15, 12:46 AM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1246 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     Tornado          2 E New Hamburg         37.13N 89.56W
03/15/2025                   Scott              MO   Trained Spotter

            Trained spotter reported a tornado just
            north of Benton with power poles down.

&&

DWS
Local storm report, Mar 15, 12:48 AM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1248 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     Tornado          2 N Colp                37.83N 89.08W
03/15/2025                   Williamson         IL   Fire Dept/Rescue

            Tornado reported north of Carterville.

&&

DWS
Local storm report, Mar 15, 12:50 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1250 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     Tstm Wnd Dmg     8 W Pinckneyville       38.08N 89.53W
03/15/2025                   Perry              IL   Emergency Mngr

            Power poles reported down on Highway 154.
            Time estimated from radar.

&&

DWS
Local storm report, Mar 15, 1:45 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     Hail             1 E Howardville         36.57N 89.58W
03/15/2025  E1.50 Inch       New Madrid         MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:21 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHJackson39 min
Mar 14, 11:24 PM CDTTornado WarningPAHJackson51 min
Mar 14, 11:38 PM CDTTornado Warning Tornado observedConsiderable damage threatPAHJackson, Union52 min
Mar 14, 11:59 PM CDTTornado WarningPAHFranklin, Jackson, Perry, Williamson46 min
Mar 15, 12:09 AM CDTTornado WarningPAHFranklin, Jackson, Williamson51 min
Mar 15, 12:09 AM CDTTornado WarningPAHAlexander, Pulaski51 min
Mar 15, 12:12 AM CDTTornado WarningPAHAlexander, Union48 min
Mar 15, 12:21 AM CDTTornado WarningPAHFranklin, Jefferson, Perry27 min
Mar 15, 12:32 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Jackson, Johnson, Union, Williamson43 min
Mar 15, 12:42 AM CDTTornado WarningPAHAlexander, Pulaski33 min
Mar 15, 12:44 AM CDTTornado WarningPAHFranklin, Hamilton, Jefferson46 min
Mar 15, 12:58 AM CDTTornado WarningPAHJohnson, Pulaski, Union32 min
Mar 15, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Pulaski48 min
Mar 15, 1:18 AM CDTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wabash, Wayne, White57 min
Mar 15, 1:18 AM CDTTornado WarningPAHAlexander, Pulaski27 min
Mar 15, 1:26 AM CDTTornado Warning Considerable damage threatPAHGallatin, Hardin, Johnson, Pope, Saline, Williamson49 min
Mar 15, 1:33 AM CDTTornado WarningPAHJohnson, Massac, Pope, Pulaski42 min
Mar 15, 1:35 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander, Pulaski26 min
Mar 15, 1:35 AM CDTTornado WarningPAHEdwards, Wabash, Wayne40 min
Mar 15, 1:46 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHAlexander, Pulaski16 min
Mar 15, 2:05 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hardin, Johnson, Massac, Pope40 min
Mar 15, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHAlexander31 min
Mar 15, 2:15 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHMassac45 min
Mar 15, 2:20 AM CDTTornado WarningPAHWhite40 min
Mar 15, 2:33 AM CDTSevere Thunderstorm WarningPAHGallatin, Hardin42 min
Mar 15, 2:36 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHGallatin, Hardin, Massac, Pope39 min
Mar 15, 2:47 AM CDTSevere Thunderstorm WarningPAHWhite43 min
Mar 15, 3:15 AM CDTSevere Thunderstorm WarningPAHMassac, Pope45 min
Mar 15, 10:27 AM CDTSpecial Weather StatementPAHMassac48 min
Mar 15, 10:30 AM CDTSpecial Weather StatementPAHMassac45 min
Mar 15, 10:33 AM CDTSevere Thunderstorm WarningPAHMassac, Pope17 min
Mar 15, 2:45 AM CDTSevere Thunderstorm WarningPAHGibson, Pike45 min
Mar 15, 2:58 AM CDTTornado WarningPAHGibson, Pike, Vanderburgh, Warrick32 min
Mar 15, 3:04 AM CDTTornado Warning Tornado observedConsiderable damage threatPAHGibson, Pike26 min
Mar 15, 3:26 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHPike, Spencer, Warrick49 min
Mar 15, 4:03 AM CDTSevere Thunderstorm WarningPAHSpencer42 min
Mar 15, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHSpencer47 min
Mar 15, 4:37 AM CDTSevere Thunderstorm WarningPAHSpencer38 min
Mar 15, 4:43 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHSpencer32 min

Nearby

Tornado Warnings in Illinois, 2025Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.